How to lose Weight

Until the year I was 60 I had been between size 8/10 all my life with the odd time a size 12 but at the beginning of that year I had been ill and was a size 6and 6 stone. In the February I sudely started to gain weight and by the Easter was size 14 and by summer 16. I had been a prescribed for 30 years drug until the Autumn before and I should not have been prescribed. I came off it in autumn before which was extremely difficult but when I asked if that was the reason I was putting on weight I was told there was no possibility of that. I eat a very healthy diet and always have done especially as always preferred fruit rather than sweets crisps or biscuits etc. I don't drink apart from special occasions, I've never even tried a cigarette and was active until all this weight piled on but now I have trouble walking as it is so painful on my joints so I try to go to aqua fit where the water is a great help and use an excercise bike. I am now 15 stone and a size 20 and have shrunk 3 ins and there is no sign of the increase stopping. My GP says it is my medication but that there was no question of anything being cut but a specialist said there is no reason why I could not lose weight with a healthy diet. I couldn't have a healthier diet and when he said that I thought well someone should be able to help I've been to Slimming World but found I was going and paying money to be told I had gained weight mostly and it was do distressing in the end so I left after 6 months. I have something wrong with my kidneys so everything I am given has to be closely monitored and my GP gave me the only diet pill he thought was safe but everything I ate went straight through me so after a while that had to stop also as I was getting dehydrated but not losing weight. I would love to go on a special diet like the ones that are sometimes on the TV but they are usually for celebrities not Joe public. I anyone has had a similar experience and has found an answer there is nothing I won't try as long it goes alongside my medication.

6 Replies

oldestnewest
  • Hi, Very strange, has your gp done extra blood tests and checked on B.P. and pulse. Has he been aware of height loss. What sort of medication can have such drastic results. Noticed you mentioned specialist, was that because of height loss. Sorry not of any help. Surely there must be a reason. Wish you get more helpful information. bye.

  • When you say you couldn't eat healthier, are you only eating foods that ran, swam, or flew, grew (mostly above ground) or hung from trees/plants/bushes?

    If so, it may be a matter of tweaking the proportions; protein sates appetite most, fat is least glycogenic and takes longest to digest (slows digestion of accompanying foods), carbohydrate fuels intense activity (including brain activity) and can be synthesised from protein or fat if necessary (so just eat sufficient). In general, active people thrive by getting about a third of their energy from each macronutrient, more sedentary people tend to require less carbohydrate/ more fat.

    Caution may be necessary particularly with regard to your protein intake and ailing kidneys.

    What does your GP suggest?

  • Has any of your medications steroid based as my sister did a simular thing when they changed her medication to control her fits she went from 6.5stone to 11 stone in 3-5months and she cant lose the weight. she did go to the gym for a while but it made no difference to the weight.

    I hope your GP and Consultant can sort this all out and then you can get the weight off.

    Dee

  • Thanks for that Dee, the only med which contains ant steroid is 1 inhaler for my chest and I don't use it regularly.

  • Hi

    I'm in the same position as you and it can take time to lose weight. Your GP does have a point about it being your medication because I've gained a lot of weight myself, when I'd managed to lose over 6st last year. Medication(s) can result unwanted side affects, such as weight gain, headaches, feeling sick or being sick etc.

    If this is any help to you contact slimming world by phone and ask an adviser any concerns that are bothering you and I'm more than sure they'll be able to help you. If not have another look at your diet and medication with either your GP or Pharacist and they'll defiantly be able to help you, sort out any problems you've got. Good Luck

  • Thanks for this encouragement but the biggest block for me is the kidney problem as everything has to go past that specialist and he has checked my diet and gave me the only slimming tablets I could have. I am determinedly trying more excercise but I'm also waiting for a hip replacement so I'm between the devil and the deep blue sea. Perserence is the only answer unless someone is dishing out miracles.

You may also like...